Hail, Ohio
- When
- May 24, 4:00 PM EST
- Where
- Ohio County, Fordsville
- Measured
- 0.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.633, -86.717
7 hail, 3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 24, 1:50 PM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 250 PM EDT MON MAY 24 2004 .SHORT RANGE (TONIGHT THROUGH THURSDAY)... SCATTERED THUNDERSTORMS HAD DEVELOPED AT 18Z ACROSS THE SOUTHERN PORTION OF THE COUNTY FORECAST AREA IN THE DEEPER MOISTURE. A WEAK FRONTAL BOUNDARY EXTENDED ACROSS SOUTHERN ILLINOIS AND INDIANA AS INDICATED BY VISIBLE SATELLITE IMAGES. BASICALLY WE WILL REMAIN A SOUTHWEST FLOW ACROSS THE EASTERN PORTION OF THE UNITED STATES THROUGH THE FORECAST PERIOD. THE LOCATION OF THE FRONTAL BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORMS OVER THE NEXT FEW DAYS. AT THE PRESENT TIME IT LOOKS AS WEDNESDAY WILL BRING US THE BEST CHANCE OF RAIN AS A STRONG UPPER LEVEL LOW MOVES ACROSS THE GREAT LAKES REGION AND A SURFACE LOW MOVES ACROSS CENTRAL ILLINOIS AND INTO MICHIGAN. IN THE SHORT TERM THE ETA AND TO A LESSER DEGREE THE GFS DEVELOPS AN MCS OVER THE CENTRAL PLAINS TONIGHT AND BRINGS IT INTO NORTH CENTRAL KENTUCKY BY 12Z TUESDAY. THIS SYSTEM WILL PRODUCE SOME OUTFLOW BOUNDARIES THAT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOP TUESDAY AFTERNOON. GUIDANCE TEMPERATURES LOOK GOOD THROUGH THE PERIOD. EXTENDED (THURSDAY NIGHT THROUGH MONDAY)... GFS GENERALLY FOLLOWED FOR FORECAST PER HPC RECOMMENDATION. A WARM FRONT WILL PUSH NORTH THROUGH THE AREA ON FRIDAY WITH SOUTHWESTERLY WINDS BRINGING A RETURN TO TEMPERATURES IN THE 80S. SHOWERS/ THUNDERSTORMS WILL ACCOMPANY THE FRONT. THEN AFTER THE FRONT PUSHES NORTH SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA IN THE WARM UNSTABLE AIR. A COLD FRONT WILL APPROACH ON MONDAY AS UPPER TROF MOVES INTO THE PLAINS STATES. EXPECT SCATTERED THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. TEMPERATURES WILL COOL SOME AFTER MONDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && JA/MBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT MON MAY 24 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-250851- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 330 PM EDT (230 PM CDT) MON MAY 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE SOUTHERN PORTION OF THE OUTLOOK AREA THIS EVENING. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL, GUSTY WINDS, AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE THUNDERSTORMS WILL DIMINISH BY 9 PM ET. ANOTHER AROUND OF THUNDERSTORMS WILL BE POSSIBLE AT DAYBREAK TUESDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TUESDAY THROUGH SUNDAY WITH THE BEST CHANCE FOR STORMS ON WEDNESDAY. SOME OF THE STORMS TUESDAY AND WEDNESDAY WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LARGE HAIL. FOR THIS REASON THE STORM PREDICTION HAS PUT THE OUTLOOK AREA IN A SLIGHT RISK FOR SEVERE WEATHER BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JA
The Louisville radar (KLVX), 78 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
7 hail, 3 flash flood. Local standard time, as filed.
Water was over a bridge on Kirk Axtel Road near Glen Dean.
Three feet of water was covering Locust Fork Road.
Flag Fork Road off Highway 421 was washed out.
Fifty to sixty mph winds were also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396307, 5396308, 5396309, 5396310, 5396311, 5396312, 5396313, 5396314, 5396315, 5396316.